Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2018, 8:29 PM MDT for 4 counties in Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2018, 8:29 PM MDT (02:29 UTC)
- Expired
- Jun 7, 2018, 9:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:30 PM MDT | TSTM WND GST 63 | 2 E Dalton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 3973 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
811
WUUS55 KCYS 080229
SVRCYS
NEC007-033-105-123-080315-
/O.NEW.KCYS.SV.W.0085.180608T0229Z-180608T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
829 PM MDT THU JUN 7 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northwestern Cheyenne County in the Panhandle of Nebraska...
Northeastern Kimball County in the Panhandle of Nebraska...
Southern Morrill County in the Panhandle of Nebraska...
Southeastern Banner County in the Panhandle of Nebraska...
* Until 915 PM MDT
* At 828 PM MDT, severe thunderstorms were located along a line
extending from 9 miles northeast of The Intersection Of Highway 385
And 92 to near Kimball, moving east at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Potter, Dalton, Dix, Gurley, The Intersection Of Highway 385 And
92, Court House And Jail Rocks and Broadwater.
This includes Interstate 80 in Nebraska between mile markers 27 and
48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4113 10325 4128 10376 4175 10286 4173 10264
4145 10264
TIME...MOT...LOC 0228Z 283DEG 31KT 4170 10285 4131 10360
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
**BRAUN**2 follow-up statements
938
WWUS55 KCYS 080300
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
900 PM MDT THU JUN 7 2018
NEC007-105-080310-
/O.CAN.KCYS.SV.W.0085.000000T0000Z-180608T0315Z/
Kimball NE-Banner NE-
900 PM MDT THU JUN 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL AND
SOUTHEASTERN BANNER COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
LAT...LON 4134 10286 4153 10329 4175 10286 4173 10264
4145 10264
TIME...MOT...LOC 0300Z 283DEG 31KT 4164 10250 4125 10325
$$
NEC033-123-080315-
/O.CON.KCYS.SV.W.0085.000000T0000Z-180608T0315Z/
Cheyenne NE-Morrill NE-
900 PM MDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTH CENTRAL CHEYENNE AND SOUTHERN MORRILL COUNTIES...
At 900 PM MDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Crescent Lake National Wildlife
Refuge to near Potter, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Dalton, Court House And Jail Rocks, The Intersection Of Highway 385
And 92 and Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4134 10286 4153 10329 4175 10286 4173 10264
4145 10264
TIME...MOT...LOC 0300Z 283DEG 31KT 4164 10250 4125 10325
HAIL...1.00IN
WIND...70MPH
$$
**BRAUN**259
WWUS55 KCYS 080310
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
910 PM MDT THU JUN 7 2018
NEC033-123-080320-
/O.EXP.KCYS.SV.W.0085.000000T0000Z-180608T0315Z/
Cheyenne NE-Morrill NE-
910 PM MDT THU JUN 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHEYENNE AND
SOUTHERN MORRILL COUNTIES WILL EXPIRE AT 915 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
LAT...LON 4134 10286 4153 10329 4175 10286 4173 10264
4145 10264
TIME...MOT...LOC 0310Z 283DEG 31KT 4162 10239 4123 10314
$$
**BRAUN**What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:33 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 7, 5:33 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 533 PM MDT Thu Jun 7 2018 .SHORT TERM...(This evening through Saturday) Issued at 225 PM MDT Thu Jun 7 2018 Round two of severe thunderstorms looks to be on track this afternoon through mid evening. Current SPC mesoanalysis showing 3000-3500 J/KG surface based CAPE with lower level CIN just about gone across the Panhandle at 1PM. Dewpoints quite high across the area, with Scottsbluff, Alliance reporting 61 at 1PM and upper 50s up to the Torrington and Douglas. Visible imagery showing CU beginning to develop over the Laramie Range with radar really not showing any echoes just yet. Using the latest HRRR simulated radar for this afternoon's forecast. Storms move off the northern Laramie Range and track out into Converse, northern Platte and Goshen Counties by 3PM. This area (along and north of a line from Douglas to Torrington to maybe Scottsbluff looks to be the best area for severe thunderstorms today. Have the frontal boundary in this area that could be the focusing mechanism for storms as well. Pretty good low level convergence along this front. South of this front, down here in Laramie County, dewpoints much drier than to our north, so Laramie County may not see much in the way of storms. Another Slight Risk area for Friday afternoon as lower level moisture remains over the northern Panhandle. Front finally gets forced to the northeast Friday evening with much drier air moving into the Panhandle. .LONG TERM...(Saturday night through Thursday) Issued at 225 PM MDT Thu Jun 7 2018 Models showing fairly dry conditions across the CWA Sunday through Weds with a surface trough moving eat of the CWA Sunday. A cold front then passes across Sunday night as an upper trough moves across the northern Rockys into the northern plains. Westerly flow will continue across the area through Weds with a surface high moving across the region, keeping better moisture suppressed to the south. Seasonal temperatures Monday through Weds. Moisture begins to nudge up Thursday so a slow increase in pcpn chances possible then. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 526 PM MDT Thu Jun 7 2018 Wyoming TAFS...VFR at Rawlins with wind gusts to 27 knots through 03Z and to 23 knots after 15Z Friday. VFR at Laramie with thunderstorms nearby through 03Z, with wind gusts to 25 knots through 03Z and to 20 knots after 15Z Friday. VFR at Cheyenne with isolated thunderstorms through 02Z and wind gusts to 45 knots. Wind gusts to 20 knots after 15Z Friday. Nebraska TAFS...VFR with thunderstorms in the vicinity through 03Z. Wind gusts to 25 knots through 03Z, then to 20 knots at Sidney after 19Z Friday. && .FIRE WEATHER... Issued at 225 PM MDT Thu Jun 7 2018 Very dry conditions continue west of the Laramie Range this afternoon with single digit humidity being reported. Poor humidity recovery overnight for much of Carbon and Albany Counties. This trend of above normal temperatures and dry weather looks to continue through most of next week. East of the Laramie Range, isolated to scattered showers and thunderstorms through Friday before drier air moves into the area. This dry pattern to continue through Thursday next week before conditions turn wetter next Friday. Fortunately, fuels are still green, but could dry out fairly quickly over the next week with the low humidity, lack of moisture and above normal temperatures. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RE AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 7, 4:00 AM MDT, 16 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 400 AM MDT Thu Jun 7 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 081000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 400 AM MDT Thu Jun 7 2018 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming and portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms will develop. Some of the storms may be severe, especially east of Interstate 25. Large hail up to two inches in diameter, wind gusts of 60 to 70 mph, and a few tornadoes are possible. The storms will end by midnight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated strong to severe thunderstorms will be possible Friday afternoon and evening north of Interstate 80 and east of Interstate 25. Large hail and wind gusts to 60 mph will be possible. Isolated strong thunderstorms with small hail and gusty winds are possible Saturday afternoon and evening. .Spotter information statement... Spotter activation may be required later this afternoon into this evening for areas east of Interstate 25. WYZ103>106-109>117-081000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 400 AM MDT Thu Jun 7 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will develop over the Laramie Range this afternoon. A few storms may be strong with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jun 7, 3:49 PM MDT, 4 hours 40 minutes before
Special Weather Statement National Weather Service Cheyenne WY 349 PM MDT THU JUN 7 2018 WYZ101-072230- Converse County Lower Elevations WY- 349 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY UNTIL 430 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles west of Bill, or 35 miles northwest of Douglas, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A severe thunderstorm watch remains in effect until 1100 PM MDT for east central Wyoming. LAT...LON 4316 10581 4331 10578 4344 10498 4300 10498 TIME...MOT...LOC 2148Z 278DEG 33KT 4323 10567 Claycomb
Special weather statement, Jun 7, 4:14 PM MDT, 4 hours 15 minutes before
Special Weather Statement National Weather Service Cheyenne WY 414 PM MDT THU JUN 7 2018 NEZ019-096-WYZ107-108-072300- Scotts Bluff NE-South Sioux NE-East Platte County WY- Goshen County WY- 414 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF... SOUTHWESTERN SIOUX...SOUTHERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 500 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Veteran, or 22 miles southwest of Torrington, moving northeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Torrington, Mitchell, Morrill, Lyman, Yoder, Huntley, Stegall, Veteran, Hawk Springs and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4164 10443 4186 10466 4228 10410 4195 10375 TIME...MOT...LOC 2213Z 228DEG 33KT 4184 10451 **AB**
Special weather statement, Jun 7, 5:06 PM MDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Cheyenne WY 506 PM MDT Thu Jun 7 2018 WYZ117>119-080115- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 506 PM MDT Thu Jun 7 2018 ...Gusty and Erratic Winds In and Around Cheyenne Through 6PM this Evening... Outflow boundaries from storms north of Laramie County and high based storms will create gusty and erratic winds across Laramie County over the next hour. Some winds could be strong with gusts 50-55 mph possible. If traveling Interstate 80 or Interstate 25 in Laramie County around Cheyenne, be prepared for sudden and changing wind gusts. Slow down if encountering these strong winds as the blowoff and blowover risk will be high for light weight and high profile vehicles. Winds will ease after 6 PM.
Special weather statement, Jun 7, 5:39 PM MDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Cheyenne WY 539 PM MDT THU JUN 7 2018 NEZ019-020-096-WYZ108-080030- Scotts Bluff NE-South Sioux NE-Banner NE-Goshen County WY- 539 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF... NORTHWESTERN BANNER...SOUTHWESTERN SIOUX AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 630 PM MDT... At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over Hawk Springs, or 21 miles south of Torrington, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Morrill, La Grange, Lyman, Huntley, Hawk Springs Campground, Hubbard Hill, Stegall, Hawk Springs Recreation Area, Hawk Springs and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4158 10426 4179 10448 4207 10402 4176 10369 TIME...MOT...LOC 2339Z 234DEG 19KT 4176 10427 **AB**
Local storm report, Jun 7, 7:25 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 8 S LUSK 42.64N 104.45W
06/07/2018 E1.50 INCH NIOBRARA WY TRAINED SPOTTER
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:15 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 45 min |
| Jun 7, 6:54 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 51 min |
| Jun 7, 7:42 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill, Scotts Bluff | 48 min |
| Jun 7, 8:19 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.